Alert archive / Arkansas / River Flood Warnings in 2007

River Flood Warning 4, NWS Tulsa, OK

July 28, 2007Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at Jul 28, 2007, 6:41 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 6:41 AM CDT (11:41 UTC)
Expired
Jul 29, 2007, 4:37 AM CDT
In force
22 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 281141
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
641 AM CDT SAT JUL 28 2007

...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
   FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-281941-
/O.NEW.KTSA.FL.W.0004.070728T1141Z-070728T2100Z/
/VBUA4.1.ER.070727T2005Z.070728T1100Z.070728T1500Z.NO/
641 AM CDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT VAN BUREN.
  
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.

* AT 6:00 AM SATURDAY THE STAGE WAS 22.24 FEET. 

* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.

* FLOOD STAGE IS 22.0 FEET. 

* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
  
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
4 follow-up statements
000 
WGUS84 KTSA 281318
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT SAT JUL 28 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-282118-
/O.EXT.KTSA.FL.W.0004.000000T0000Z-070729T0600Z/
/VBUA4.1.ER.070727T2005Z.070728T1100Z.070729T0000Z.NO/
818 AM CDT SAT JUL 28 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
   CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN.
   
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.

* AT THIS MORNING THE STAGE WAS 22.18 FEET. 

* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.

* FLOOD STAGE IS 22.0 FEET. 

* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY 
  THIS EVENING.
  
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 281902
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT SAT JUL 28 2007


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-290302-
/O.EXT.KTSA.FL.W.0004.000000T0000Z-070729T0900Z/
/VBUA4.1.ER.070727T2005Z.070728T1400Z.070729T0300Z.NO/
202 PM CDT SAT JUL 28 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL LATE TONIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT THIS AFTERNOON THE STAGE WAS 22.18 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 281948
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT SAT JUL 28 2007


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS..
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-290348-
/O.CON.KTSA.FL.W.0004.000000T0000Z-070729T0900Z/
/VBUA4.1.ER.070727T2005Z.070728T1400Z.070729T0300Z.NO/
248 PM CDT SAT JUL 28 2007

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL LATE TONIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM SATURDAY THE STAGE WAS 22.18 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 290154
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SAT JUL 28 2007


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-290937-
/O.EXT.KTSA.FL.W.0004.000000T0000Z-070729T0937Z/
/VBUA4.1.ER.070727T2005Z.070728T1400Z.070729T0337Z.NO/
854 PM CDT SAT JUL 28 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL LATE TONIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM SATURDAY THE STAGE WAS 22.11 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 28, 3:40 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 28, 3:40 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT SAT JUL 28 2007

.DISCUSSION...
FRONTAL BOUNDARY LOCATED ACROSS CENTRAL KANSAS THIS MORNING IS
EXPECTED TO PUSH TOWARD FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TODAY...WITH AN ASSOCIATED CHANCE OF SHOWERS AND
THUNDERSTORMS. ADDITIONAL PRECIP CHANCES WILL BE ACROSS THE FAR
SOUTH WHICH REMAIN ON THE NORTHERN PERIPHERY OF BROAD CIRCULATION
RESIDING OVER SOUTH TEXAS. A RELATIVE MIN IN PRECIP CHANCES WILL
EXIST ACROSS THE CENTRAL PORTION OF THE FORECAST AREA BETWEEN
THESE TWO FEATURES. WE CONTINUE WITH A SKEPTICAL EYE ON HOW FAR
SOUTH THE FRONTAL BOUNDARY WILL PUSH...HOWEVER A POSITIVE IS THE
MINOR SHORTWAVE TROUGH CURRENTLY ANALYZED ROTATING THROUGH THE
NORTHERN PLAINS...AND ITS PERSISTENCE IN MODEL SOLUTIONS. THIS WAVE
IS EXPECTED TO CONTINUE SOUTHWARD AND AID PRECIP DEVELOP ACROSS
THE CENTRAL PLAINS TONIGHT. THE WEAK HEIGHT FALLS WITH THE WAVE
AND ADDITIONAL CONVECTIVE OUTFLOW PUSH SHOULD ALLOW THE SURFACE
BOUNDARY TO TAKE RESIDENCE ACROSS THE FORECAST AREA BY SATURDAY
NIGHT OR SUNDAY.

ONCE THE BOUNDARY ENTERS THE FORECAST AREA IT IS LIKELY TO REMAIN
A NEAR PERSISTENT FEATURE THROUGH THE FIRST HALF OF NEXT WEEK. THE
BOUNDARY ALONG WITH A MOIST UNCAPPED AIRMASS WILL YIELD DAILY
ROUNDS OF CONVECTION WITH THE GREATEST COVERAGE BEING DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

TEMPERATURE FORECASTS THROUGH MID NEXT WEEK WILL BE MOST LARGELY
IMPACTED BY EXTENT OF CONVECTION AND CLOUDINESS...AS LOW LEVEL
TEMPERATURE PROFILES DEVIATE LITTLE.

THE LATTER PERIODS OF THE FORECAST GAIN UNCERTAINTY WITH REGARD TO
THE AFOREMENTIONED SURFACE BOUNDARY AND IF IT SUSTAINS A MORE
SOUTHWARD PUSH WITH DRIER AIR FOLLOWING...OR IF IT REMAINS PRESENT
WITH ONLY A GRADUAL LOSS IN DEFINITION. THE LATEST GFS/ECWMF BOTH
EXPAND THE WESTERN U.S. RIDGE INTO THE PLAINS BY LATE NEXT WEEK
WHILE ALSO KEEPING A RELATIVE WEAKNESS IN PROXIMITY TO THE
SOUTHERN PLAINS IN BOTH TEMPERATURE AND HEIGHT FIELDS. AN EARLY
AUGUST FORECAST ARGUES FOR DRIER AND HOTTER BUT GIVEN THE TREND
THIS SUMMER...WOULD NOT BE SURPRISED TO SEE COOLER AND WETTER
PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  73  90  73 /  20  20  50  30
FSM   93  73  93  73 /  20  20  50  30
MLC   91  70  92  70 /  10  10  30  30
BVO   93  69  88  69 /  20  30  50  30
FYV   88  67  87  68 /  30  30  60  30
BYV   89  66  85  68 /  40  40  60  30
MKO   91  71  90  72 /  20  20  50  30
MIO   92  69  88  69 /  40  30  60  30
F10   91  71  91  71 /  10  20  40  30
HHW   90  71  92  71 /  20  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....07
Hazardous weather outlook, Jul 28, 5:16 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT SAT JUL 28 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CDT SAT JUL 28 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
TWO DISTINCT AREAS OF THUNDERSTORM ACTIVITY WILL BE POSSIBLE
ACROSS THE AREA TODAY. A SLOW MOVING FRONT WILL DROP SOUTHWARD
INTO NORTHEAST OKLAHOMA DURING THE DAY AND BE THE FOCUS FOR
SCATTERED THUNDERSTORMS. IN ADDITION... AN UPPER LOW CENTERED IN
SOUTH TEXAS WILL ENHANCE MOISTURE AND CHANCES FOR THUNDERSTORMS
ACROSS FAR SOUTHEASTERN OKLAHOMA. STORMS ARE NOT EXPECTED TO REACH
SEVERE LIMITS.

THERE WILL ALSO BE A HEAT DANGER THIS AFTERNOON ACROSS EASTERN
OKLAHOMA. EXPECTED HIGH TEMPERATURES IN THE LOW TO MID 90S WILL
COMBINE WITH A MOIST ATMOSPHERE TO PRODUCE HEAT INDEX VALUES OVER
100 IN MANY LOCATIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONT MOVING INTO THE REGION TODAY WILL BECOME STATIONARY AND
LANGUISH IN THE AREA THROUGH MUCH OF NEXT WEEK. THE PERSISTENT
BOUNDARY... ALONG WITH A MOISTURE LADEN ATMOSPHERE WILL LIKELY
PRODUCE SCATTERED AFTERNOON CONVECTION EACH DAY. THIS WILL BE
TYPICAL NON- SEVERE SUMMERTIME ACTIVITY WHICH WILL END DURING THE
EVENING AS SURFACE HEATING IS LOST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

River Flood Warnings in Arkansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.